Aa
A
A
A
Close
Depression Community
10.5k Members
5082295 tn?1371254511

Has anyone tried cymbalta and have adverse side effects?

This is my 2 1/2 week taking Cymbalta (60 mg) & I am so tired in the morning after  take it, very light headed and just weird & weak feeling. Ive heard others say it goes away but now I wonder if I should try taking it at night? Will it still work the next day.. bc some say it made them stay awake or not sleep well. Any advice?
3 Responses
480448 tn?1426952138
Hello there!

I think it's impossible to tell if you're having side effects considering that you're also going through detox (and also you missing a few days of your other med).  Your symptoms sound more like w/d symptoms to me.  

Typical start up side effects of Cymbalta would be an increase in anxiety (feeling jittery), insomnia or drowsiness, GI disturbances (lack of appetite, nausea, diarrhea), headache.

Typically, start up side effects will start to improve about 2-3 weeks in.

Just give it some time.  You can probably take it at night, it may help how you feel, at least during the day.  Ask your doctor.

Hang in there dear!
5082295 tn?1371254511
Ok now im outta the detox stage I am seeing these MAJOR adverse effects of the Cymbalta! I decided to try it out by taking it at night so I wouldn't be all sleepy today. Well took it last night & had a few tremors (nothing sever) I woke up today is a state of confusion. Couple hours after the tremors came back full on! I could not lay or sit w out my body twitching. I tried my muscle relaxer it helped for bout an hr. So the confusion got worse, my memory did too on top of the tremors all of my body. So I read the adverse side effects and it said if u have these symp. to call your doc asap. So I called the one on call this weekend & he was no help. He asked how I knew it was the Cymbalta (I said bc everything else for bipolar ive been on for 7yrs or more) He said ok well all I can say is stop taking it..well duh of course I am. So I said will I die from these tremors, like does that show something serious..his response...I have no idea! so of course I am now a nervous wreck and feel like im having little seizure every 30 sec. So anyway idk what to do about all this until I talk to my doc Monday..so if you think its serious enough to go to the ER or any advice ill take it.
480448 tn?1426952138
Of course, if you feel better going to the ER, then most certainly do so, but my personal unofficial opinion  is that it doesn't sound like anything serious.

What's odd is the timing, for it to be the Cymbalta.  Usually an intolerance or severe side effects would have shown up before now, but it's impossible to say for sure.  

Good move calling the doc, that's definitely the right thing, I'm sorry he wasn't more helpful.  I DO think it's hard to determine what is what at this point.  How far along in your detox are you again?  And how many days of your other bipolar med did you miss, and when (in relation to these symptoms) did you start seeing these symptoms?  How long after you restarted it?

That's the problem with these kinds of things when a person has multiple things going on at once, it's SO hard to pin down the problems to one clear source.  I think it's logical to stop the Cymbalta as you decided with your doc.  If it was the Cymbalta causing more severe side effects, you should see a pretty rapid improvement initially, with some more minor residual effects for a short time.

Hope you get to feeling better...update us when you can!
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.